Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Weaning off of Percocet

Does anyone have experience/ guidance of how to wean off of Percocet? I don't need it for the pain anymore, but when I stopped taking them I had horrible symptoms. I am trying to re stabilize today. Any help or suggestions would be appreciated.


  • dilaurodilauro ConnecticutPosts: 9,836
    needs to be presented to your doctor.
    We are not qualified to provide you with advice with or without understanding your complete medical history.

    In general terms any time a person weans off of a narcotic, its down gradually. Tampering down from lets say 6 a day, then 5, then 4, until its 0. Going cold turkey 6 to 0 can cause problems. All the time anyone does this, they should be drinking plenty of water.
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • Tina16TTina16 Posts: 37
    edited 06/12/2014 - 2:29 AM
    I am trying to get a hold of my doc, but it is hard to get an appointment. I am going to see if she can talk to me on the phone.

    I was taking them at the max dose for two weeks while waiting for my surgery. After the surgery I took maybe 5 a day for incision pain. I thought this week that I was feeling no pain I could just stop.....big mistake as I went into full withdrawal. I then took some yesterday to restabilize. Hopefully my doc can give me a plan soon as I don't want or need this anymore.
  • As Ron suggested, your physician can guide you in a proper tapering plan. Done correctly and followed, there should be little to no withdrawal symptoms.
Sign In or Register to comment.